ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Optimal Control of A Hybrid System With Pathwise Average Cost

Ghosh, Mrinal K and Arapostathis, Aristotle and Marcus, Steven I (1992) Optimal Control of A Hybrid System With Pathwise Average Cost. In: 31st IEEE Conference on Decision and Control, 1992, 16-18 December, Tucson,Arizona, vol.1, 1061-1066.

[img]
Preview
PDF
28.pdf

Download (557Kb)

Abstract

We study the ergodic control problem of switching diffusions representing a typical hybrid system that arises in numerous applications such as fault tolerant control systems, flexible manufacturing systems, etc. Under certain conditions, we establish the existence of a stable Markov nonrandomized policy which is almost surely optimal for the pathwise longrun average cost criterion. We then study the corresponding Hamilton-Jacobi-Bellman (HJB) equation and establish the existence of a unique solution in a certain class. Using this, we characterize the optimal policy as a minimizing selector of the Hamiltonian associated with the HJB equations. We apply these results to a failure prone manufacturing system and show that the optimal production rate is of the hedging point type.

Item Type: Conference Paper
Additional Information: Copyright 1990 IEEE. Personal use of this material is permitted. However, permission to reprint/republish this material for advertising or promotional purposes or for creating new collective works for resale or redistribution to servers or lists, or to reuse any copyrighted component of this work in other works must be obtained from the IEEE
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 08 Feb 2007
Last Modified: 19 Sep 2010 04:27
URI: http://eprints.iisc.ernet.in/id/eprint/6998

Actions (login required)

View Item View Item